Baffled and demoralised - Citalopram and weight loss

Discussion in 'General Weight Loss Discussion' started by johnnyblue, 18 April 2011 Social URL.

  1. johnnyblue

    johnnyblue Full Member

    Posts:
    51
    Likes Received:
    0
    Current Weight:
    11st7lb
    Goal Weight:
    11st0lb
    Diet:
    GI, low calorie
    Hi everyone,

    I'm new here, hoping for some advice and chivving-along. I'm totally deflated.

    Basically, I'm fairly slim but would like to lose ten pounds for my holiday in June. I started my new routine off calorie-counting and exercise in late March and have since lost a whopping total of .3 of a pound. :sigh:

    I'm telling myself it's muscle, as I'm doing resistance cardio up to three times a week, but...meh. I'm seeing no difference. I've gone through a box of Lipobind, too, but it's made no difference.

    I've just come off a three-year course of Citalopram and I'm concerned it's squashed my metabolism forever. I always found weight loss fairly easy, but not since the drugs - in the three years I've been on them, I've gained three stone and I want it gone.

    I'm hoping some other forum members have also used the drug and might be able to advise me or share stories.
     
  2. Avatar

    MiniMins.com Matched Content

  3. sparklychar

    sparklychar Doing this for last time

    Posts:
    207
    Likes Received:
    1
    Start Weight:
    16st11lb
    Current Weight:
    16st11lb
    Goal Weight:
    11st0lb
    Lost(%):
    0st0lb(0%)
    Diet:
    Back on Cambridge....
    Hi, I'm also on citalopram, been on for about 18 months and phasing down. Well done for coming off! I did talk to my doctor about weight gain, and she said that its a poss side effect.... but I also consumed much cake as emotional crutch! Really examine your habits, up your metabolism with exercise, and see your doc if you're concerned... they will be much more help than I am being! X
     
  4. johnnyblue

    johnnyblue Full Member

    Posts:
    51
    Likes Received:
    0
    Current Weight:
    11st7lb
    Goal Weight:
    11st0lb
    Diet:
    GI, low calorie
    Yeah, coming off them was not fun at all. Everything from electric shocks in my head to the floor wobbling at 4pm every day like clockwork. :jelous: But I was on them for so long that my body really depended on them. I'm feeling pretty great now, though!

    It's interesting how GPs differ. Mine told me she'd never heard of Citalopram putting on weight, but my friend's said the exact opposite to her! They can't be experts in all things, but it seriously plays on the paranoia!

    I've been following the GI diet pretty religiously since Christmas. I've lost about 5lb since then, but only during the period when I wasn't doing extra exercise! Now that I'm working out, my body is like "Nope! Not playing!" :rolleyes:
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...
Similar Threads - Baffled demoralised Citalopram
  1. RachealG21
    Replies:
    12
    Views:
    1,034